Clonidine withdrawal complicated by amitriptyline therapy

J. L. Stiff, D. B. Harris

Research output: Contribution to journalArticle

Abstract

Withdrawal from clonidine characterized by rebound hypertension and tachycardia is a recognized, but infrequent, complication of therapy with this drug. The withdrawal syndrome may be exacerbated by other drug therapy, particularly beta adrenergic receptor blockers. We recently encountered a patient who had a lengthy period of rebound hypertension, tachycardia, and anxiety after sudden cessation of clonidine and amitriptyline therapy. A case report is presented.

Original languageEnglish (US)
Pages (from-to)73-74
Number of pages2
JournalAnesthesiology
Volume59
Issue number1
StatePublished - 1983

Fingerprint

Amitriptyline
Clonidine
Tachycardia
Hypertension
Drug Therapy
Adrenergic beta-Antagonists
Receptors, Adrenergic, beta
Anxiety
Therapeutics

ASJC Scopus subject areas

  • Anesthesiology and Pain Medicine

Cite this

Stiff, J. L., & Harris, D. B. (1983). Clonidine withdrawal complicated by amitriptyline therapy. Anesthesiology, 59(1), 73-74.

Clonidine withdrawal complicated by amitriptyline therapy. / Stiff, J. L.; Harris, D. B.

In: Anesthesiology, Vol. 59, No. 1, 1983, p. 73-74.

Research output: Contribution to journalArticle

Stiff, JL & Harris, DB 1983, 'Clonidine withdrawal complicated by amitriptyline therapy', Anesthesiology, vol. 59, no. 1, pp. 73-74.
Stiff, J. L. ; Harris, D. B. / Clonidine withdrawal complicated by amitriptyline therapy. In: Anesthesiology. 1983 ; Vol. 59, No. 1. pp. 73-74.
@article{2780930e61db4e7e8a1f0bc7b9074170,
title = "Clonidine withdrawal complicated by amitriptyline therapy",
abstract = "Withdrawal from clonidine characterized by rebound hypertension and tachycardia is a recognized, but infrequent, complication of therapy with this drug. The withdrawal syndrome may be exacerbated by other drug therapy, particularly beta adrenergic receptor blockers. We recently encountered a patient who had a lengthy period of rebound hypertension, tachycardia, and anxiety after sudden cessation of clonidine and amitriptyline therapy. A case report is presented.",
author = "Stiff, {J. L.} and Harris, {D. B.}",
year = "1983",
language = "English (US)",
volume = "59",
pages = "73--74",
journal = "Anesthesiology",
issn = "0003-3022",
publisher = "Lippincott Williams and Wilkins",
number = "1",

}

TY - JOUR

T1 - Clonidine withdrawal complicated by amitriptyline therapy

AU - Stiff, J. L.

AU - Harris, D. B.

PY - 1983

Y1 - 1983

N2 - Withdrawal from clonidine characterized by rebound hypertension and tachycardia is a recognized, but infrequent, complication of therapy with this drug. The withdrawal syndrome may be exacerbated by other drug therapy, particularly beta adrenergic receptor blockers. We recently encountered a patient who had a lengthy period of rebound hypertension, tachycardia, and anxiety after sudden cessation of clonidine and amitriptyline therapy. A case report is presented.

AB - Withdrawal from clonidine characterized by rebound hypertension and tachycardia is a recognized, but infrequent, complication of therapy with this drug. The withdrawal syndrome may be exacerbated by other drug therapy, particularly beta adrenergic receptor blockers. We recently encountered a patient who had a lengthy period of rebound hypertension, tachycardia, and anxiety after sudden cessation of clonidine and amitriptyline therapy. A case report is presented.

UR - http://www.scopus.com/inward/record.url?scp=0020960371&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0020960371&partnerID=8YFLogxK

M3 - Article

C2 - 6859615

AN - SCOPUS:0020960371

VL - 59

SP - 73

EP - 74

JO - Anesthesiology

JF - Anesthesiology

SN - 0003-3022

IS - 1

ER -